MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ENDOVIVE SAFETY PEG KIT; TUBES, GASTROINTESTINAL (AND ACCESSORIES)

BOSTON SCIENTIFIC CORPORATION ENDOVIVE SAFETY PEG KIT; TUBES, GASTROINTESTINAL (AND ACCESSORIES)
Model Number M00566480
Medical Device Problem Codes Material Separation (1562); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/20/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported to boston scientific corporation that an endovive safety peg kit pull method was used during a percutaneous endoscopic gastrostomy and esophagogastroduodenoscopy procedure performed on (b)(6) 2023.It was reported when the trocar was placed into the patient the blue part that holds the cannula in place became dislodged and fell into the patient.The needle of the trocar could not be removed.The parts were retrieved.The procedure was completed with a new endovive safety peg kit pull method.There were no patient complications reported as a result of this event.
 
Additional Manufacturer Narrative
Block h6 (device codes): imdrf device code a0413 captures the reportable event of material separation.Block h6 (impact codes): imdrf impact code f23 captures the reportable event of unexpected medical intervention.
 
Additional Manufacturer Narrative
Block h6 (device codes): imdrf device code a0413 captures the reportable event of material separation.Block h6 (impact codes): imdrf impact code f23 captures the reportable event of unexpected medical intervention.Block h10: the returned endovive safety peg kit pull method device was analyzed.Visual analysis revealed that the needle was in place within the white cannula and a kink in the cannula near the blue tabs was observed but the blue tabs remained attached to the cannula.The clear handle was received separated from the needle, as the needle was separated at the location of the kink in the cannula.Analysis photos were taken of the returned device and noted that the trocar was received in two pieces, the clear hub component with the needle inside was detached along the proximal end of the needle.The separated needle appeared to have been bent prior to separation.Additionally, the cannula was bent and torn at the base of the blue tabs of the trocar.No other problems with the device were noted.With all available information, boston scientific concludes the reported event of device material separation was confirmed during the product investigation.Returned product analysis found that the needle was separated into two pieces, as it was received broken near the proximal end of the cannula.The needle was received within the cannula, as the separation did not allow the needle to be removed from the cannula during use.Bending damage to the cannula at the location of the needle separation was observed, located at the base of the blue tabs.Additionally, the proximal side of the separated needle appeared crimped, as it likely was bent while within the cannula.It is likely that the needle separation resulted from the trocar becoming bent at the base of the blue tabs, compromising the integrity of the needle within the cannula when removal was needed.Based on the condition of the returned device, it is possible that the problem occurred due to accidental handling damage during preparation of the device, or due to excessive or lateral force applied to the shaft during the attempt to use the device.Therefore, the most probable root cause is unintended user error caused or contributed to event, which indicates that the interaction between the user and device caused or contributed to the event.A labeling review was performed and from the information available, this device was used per the directions for use (dfu)/product label.Correction: block d7a (sud reprocessed and reused?).
 
Event or Problem Description

Brand Name
ENDOVIVE SAFETY PEG KIT
Common Device Name
TUBES, GASTROINTESTINAL (AND ACCESSORIES)
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
500 commander shea boulevard
quincy MA 02171
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key17967491
Report Number3005099803-2023-05429
Device Sequence Number15371102
Product Code KNT
UDI-Device Identifier08714729748403
UDI-Public08714729748403
Combination Product (Y/N)Y
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K031538
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/08/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2024
Device Model NumberM00566480
Device Catalogue Number6648
Device Lot Number0032077153
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/21/2023
Supplement Date Received by Manufacturer12/13/2023
Initial Report FDA Received Date10/19/2023
Supplement Report FDA Received Date01/08/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/11/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown